zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Uniqueness of positive solutions for a class of fourth-order boundary value problems. (English) Zbl 1222.34027
Summary: The purpose of this paper is to investigate the existence and uniqueness of positive solutions for the following fourth-order boundary value problem: $$y^{(4)}(t) = f(t, y(t)),\quad t \in [0 ,1],\quad y(0) = y(1) = y'(0) = y'(1) = 0.$$ Moreover, under certain assumptions, we prove that the above boundary value problem has a unique symmetric positive solution. Finally, we present some examples and compare our results with the ones obtained in recent papers. Our analysis relies on a fixed-point theorem in partially ordered metric spaces.

MSC:
34B18Positive solutions of nonlinear boundary value problems for ODE
47N20Applications of operator theory to differential and integral equations
WorldCat.org
Full Text: DOI
References:
[1] A. Cabada, J. A. Cid, and L. Sánchez, “Positivity and lower and upper solutions for fourth order boundary value problems,” Nonlinear Analysis, vol. 67, no. 5, pp. 1599-1612, 2007. · Zbl 1125.34010 · doi:10.1016/j.na.2006.08.002
[2] J. Ehme, P. W. Eloe, and J. Henderson, “Upper and lower solution methods for fully nonlinear boundary value problems,” Journal of Differential Equations, vol. 180, no. 1, pp. 51-64, 2002. · Zbl 1019.34015 · doi:10.1006/jdeq.2001.4056
[3] D. Franco, D. O’Regan, and J. Perán, “Fourth-order problems with nonlinear boundary conditions,” Journal of Computational and Applied Mathematics, vol. 174, no. 2, pp. 315-327, 2005. · Zbl 1068.34013 · doi:10.1016/j.cam.2004.04.013
[4] F. Minhós, T. Gyulov, and A. I. Santos, “Existence and location result for a fourth order boundary value problem,” Discrete and Continuous Dynamical System Suplement, vol. 2005, pp. 662-671, 2005. · Zbl 1157.34310
[5] Z. Bai, “The method of lower and upper solutions for a bending of an elastic beam equation,” Journal of Mathematical Analysis and Applications, vol. 248, no. 1, pp. 195-202, 2000. · Zbl 1016.34010 · doi:10.1006/jmaa.2000.6887
[6] Y. Guo and Y. Gao, “The method of upper and lower solutions for a Lidstone boundary value problem,” Czechoslovak Mathematical Journal, vol. 55, no. 3, pp. 639-652, 2005. · Zbl 1081.34019 · doi:10.1007/s10587-005-0051-8 · eudml:30974
[7] P. Habets and L. Sánchez, “A monotone method for fourth order boundary value problems involving a factorizable linear operator,” Portugaliae Mathematica, vol. 64, no. 3, pp. 255-279, 2007. · Zbl 1137.34315 · doi:10.4171/PM/1786
[8] J. Caballero, J. Harjani, and K. Sadarangani, “Existence and uniqueness of positive and non-decreasing solutions for a class of singular fractional boundary value problem,” Boundary Value Problems, vol. 2009, Article ID 421310, 2009. · Zbl 1182.34005 · doi:10.1155/2009/421310 · eudml:45610
[9] Z. Bai and H. Wang, “On positive solutions of some nonlinear fourth order beam equations,” Journal of Mathematical Analysis and Applications, vol. 270, no. 2, pp. 357-368, 2002. · Zbl 1006.34023 · doi:10.1016/S0022-247X(02)00071-9
[10] X. L. Liu and W. T. Li, “Existence and multiplicity of solutions for fourth-order boundary value problems with parameters,” Journal of Mathematical Analysis and Applications, vol. 327, no. 1, pp. 362-375, 2007. · Zbl 1135.34007 · doi:10.1016/j.mcm.2006.11.018
[11] J. R. L. Webb, G. Infante, and D. Franco, “Positive solutions of nonlinear fourth-order boundary-value problems with local and non-local boundary conditions,” Proceedings of the Royal Society of Edinburgh, vol. 138, no. 2, pp. 427-446, 2008. · Zbl 1167.34004 · doi:10.1017/S0308210506001041
[12] C. P. Gupta, “Existence and uniqueness theorems for some fourth order fully quasilinear boundary value problems,” Applicable Analysis, vol. 36, no. 3-4, pp. 157-169, 1990. · Zbl 0713.34025 · doi:10.1080/00036819008839930
[13] G. E. Hernández and R. Manasevich, “Existence and multiplicity of solutions of a fourth order equation,” Applicable Analysis, vol. 54, no. 3-4, pp. 237-250, 1994. · Zbl 0836.34023 · doi:10.1080/00036819408840280
[14] P. Korman, “Uniqueness and exact multiplicity of solutions for a class of fourth-order semilinear problems,” Proceedings of the Royal Society of Edinburgh, vol. 134, no. 1, pp. 179-190, 2004. · Zbl 1060.34014 · doi:10.1017/S0308210500003140
[15] R. Ma, “Existence of positive solutions of a fourth-order boundary value problem,” Applied Mathematics and Computation, vol. 168, no. 2, pp. 1219-1231, 2005. · Zbl 1082.34023 · doi:10.1016/j.amc.2004.10.014
[16] B. P. Rynne, “Infinitely many solutions of superlinear fourth order boundary value problems,” Topological Methods in Nonlinear Analysis, vol. 19, no. 2, pp. 303-312, 2002. · Zbl 1017.34015
[17] A. Amini-Harandi and H. Emami, “A fixed point theorem for contraction type maps in partially ordered metric spaces and application to ordinary differential equations,” Nonlinear Analysis, vol. 72, no. 5, pp. 2238-2242, 2010. · Zbl 1197.54054 · doi:10.1016/j.na.2009.10.023
[18] J. J. Nieto and R. Rodríguez-López, “Contractive mapping theorems in partially ordered sets and applications to ordinary differential equations,” Order, vol. 22, no. 3, pp. 223-239, 2005. · Zbl 1095.47013 · doi:10.1007/s11083-005-9018-5
[19] M. Pei and S. K. Chang, “Monotone iterative technique and symmetric positive solutions for a fourth-order boundary value problem,” Mathematical and Computer Modelling, vol. 51, no. 9-10, pp. 1260-1267, 2010. · Zbl 1206.65188 · doi:10.1016/j.mcm.2010.01.009